MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Catalog Number 29MECJ-502
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was noted that on (b)(6) 2024, a 29mm sjm masters series valve expanded cuff was chosen for a procedure.The valve was implanted.One minute after the implantation, a moderate valvular leak was noted.The valve was explanted and mitral valve replacement (mvr) was done with a new 29mm sjm masters series valve expanded cuff intra-procedurally, while the patient was still on bypass.The patient remained hemodynamically stable throughout the procedure.There was no delay in the procedure.The patient was reported stable.
 
Additional Manufacturer Narrative
Explant due to perivalvular leak was reported.The investigation found that both leaflets were intact and opened and closed completely without difficulty.No material was seen within the pivot recesses or on the surfaces of the mechanical leaflets.The sewing cuff was intact.No inflammation.Hydrodynamic testing to evaluate valve function.Data and video of valve function, along with open & closed images, were obtained to evaluate hydrodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received the cause of the reported incident could not conclusively be determined.
 
Event or Problem Description
It was noted that on (b)(6) 2024, a 29mm sjm masters series valve expanded cuff was chosen for a procedure.The valve was implanted.One minute after the implantation, a moderate valvular leak was noted around the valve.The valve was explanted and mitral valve replacement (mvr) was done with a new 29mm sjm masters series valve expanded cuff intra-procedurally, while the patient was still on bypass.The patient remained hemodynamically stable throughout the procedure.There was no delay in the procedure.The patient was reported stable.

Brand Name
MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19015678
Report Number2135147-2024-01465
Device Sequence Number12757731
Product Code LWQ
UDI-Device Identifier05415067045256
UDI-Public(01)05415067045256(17)280127(10)C00008223
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number29MECJ-502
Device Lot NumberC00008223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown